Show simple item record

dc.contributor.authorAfshar, Sepideh
dc.contributor.authorMorris, Kirsten
dc.contributor.authorKhajepour, Amir
dc.date.accessioned2018-09-05 14:10:26 (GMT)
dc.date.available2018-09-05 14:10:26 (GMT)
dc.date.issued2018-02-27
dc.identifier.issn0020-7179
dc.identifier.urihttps://doi.org/10.1080/00207179.2018.1438668
dc.identifier.urihttp://hdl.handle.net/10012/13738
dc.descriptionThis is an Accepted Manuscript of an article published by Taylor & Francis in International Journal of Control on February 27, 2018, available online: https://doi.org/10.1080/00207179.2018.1438668en
dc.description.abstractIn many physical systems, the system's full state cannot be measured. An observer is designed to reconstruct the state from measurements. Disturbances often contribute to the dynamics of the system, and the designed observer must account for them. In this paper, a modified sliding-mode observer (SMO), a robust observer, is proposed that combines the efficiency of a nonlinear observer with the robustness of an SMO. The estimation error is proven to converge to zero under natural assumptions. This improved observer is compared with an extended Kalman filter and an unscented Kalman filter, as well as a standard SMO for three different versions of heat equation: a linear, a quasi-linear, and a nonlinear heat equation. The comparisons are done with and without an external disturbance. The simulations show improved performance of the modified SMO over other observers.en
dc.description.sponsorshipOntario Research Fund and Automotive Partnership Canadaen
dc.language.isoenen
dc.publisherTaylor and Francisen
dc.subjectdistributed parameter systemsen
dc.subjectheat equationen
dc.subjectKalman filteringen
dc.subjectobserver designen
dc.subjectRobust observeren
dc.subjectsliding-mode observeren
dc.titleA modified sliding-mode observer design with application to diffusion equationen
dc.typeArticleen
dcterms.bibliographicCitationAfshar, S., Morris, K., & Khajepour, A. (2018). A modified sliding-mode observer design with application to diffusion equation. International Journal of Control, 0(0), 1–14. https://doi.org/10.1080/00207179.2018.1438668en
uws.contributor.affiliation1Faculty of Mathematicsen
uws.contributor.affiliation2Applied Mathematicsen
uws.typeOfResourceTexten
uws.peerReviewStatusRevieweden
uws.scholarLevelFacultyen


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record


UWSpace

University of Waterloo Library
200 University Avenue West
Waterloo, Ontario, Canada N2L 3G1
519 888 4883

All items in UWSpace are protected by copyright, with all rights reserved.

DSpace software

Service outages